Alert archive / California / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 38, NWS Reno, NV

August 31, 2007Lassen County, Plumas County, California; Washoe County, Nevada

NWS Reno, NV issued this severe thunderstorm warning at Aug 31, 2007, 3:33 PM PDT for Lassen County, Plumas County, California; Washoe County, Nevada. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 31, 2007, 3:33 PM PDT (22:33 UTC)
Expired
Aug 31, 2007, 4:15 PM PDT
In force
42 min
Issued by
NWS Reno, NV
Area
Counties, with a storm outline in the text

Counties Lassen County, CA, Plumas County, CA, Washoe County, NV

The radar

The Reno radar (KRGX), 84 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 10.6 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2007-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 142 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2007-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
142 J/kg
Mixed-layer CIN
-192 J/kg
Mixed-layer LCL
1782 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KREV 312235
SVRREV
CAC035-063-NVC031-312315-
/O.NEW.KREV.SV.W.0038.070831T2233Z-070831T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RENO NV
333 PM PDT FRI AUG 31 2007

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN LASSEN COUNTY IN NORTHERN CALIFORNIA...
  THIS INCLUDES THE CITIES OF...HERLONG...DOYLE...
  EAST CENTRAL PLUMAS COUNTY IN NORTHERN CALIFORNIA...
  WEST CENTRAL WASHOE COUNTY IN WESTERN NEVADA...

* UNTIL 415 PM PDT

* AT 329 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 16 MILES WEST OF HERLONG...AND
  MOVING NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES NORTHWEST OF HERLONG BY 350 PM PDT...

SPOTTERS HAVE REPORTED HEAVY RAIN AND STRONG WINDS WITH OTHER STORMS 
IN THE AREA THIS AFTERNOON. SEEK SHELTER IMMEDIATELY INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS. AREAS OF BLOWING DUST WILL 
RAPIDLY REDUCE VISIBILITIES TO BELOW ONE MILE.

THIS STORM IS CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. WATCH FOR
PONDING WATER ON AREA ROADWAYS. DRIVERS SHOULD SLOW DOWN IF
ENCOUNTERING HEAVY RAINS...AND REMEMBER TO TURN ON THEIR HEADLIGHTS.

LAT...LON 4067 12005 4017 11950 3992 12045 4011 12065
TIME...MOT...LOC 2233Z 228DEG 36KT 4012 12038

$$

JAH
1 follow-up statement
000 
WWUS55 KREV 312301
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
359 PM PDT FRI AUG 31 2007

CAC035-063-NVC031-312315-
/O.CON.KREV.SV.W.0038.000000T0000Z-070831T2315Z/
LASSEN CA-PLUMAS CA-WASHOE NV-
359 PM PDT FRI AUG 31 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM PDT
FOR WEST CENTRAL WASHOE...EAST CENTRAL PLUMAS AND SOUTHEASTERN LASSEN
COUNTIES...

AT 355 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS 
IN EXCESS OF 60 MPH...DIME SIZE HAIL AND HEAVY RAIN. THIS STORM WAS 
LOCATED 6 MILES NORTHWEST OF HERLONG...OR NEAR THE SOUTHEAST PORTION 
OF HONEY LAKE...MOVING NORTHEAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  AMEDEE ARMY AIRFIELD BY 405 PM PDT...

THIS STORM IS CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. WATCH FOR
PONDING WATER ON AREA ROADWAYS. DRIVERS SHOULD SLOW DOWN IF
ENCOUNTERING HEAVY RAINS...AND REMEMBER TO TURN ON THEIR HEADLIGHTS.

SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS. AREAS OF BLOWING DUST AND HEAVY RAIN WILL RAPIDLY 
REDUCE VISIBILITIES TO BELOW ONE MILE.

LAT...LON 4067 12005 4017 11950 3992 12045 4011 12065
TIME...MOT...LOC 2259Z 233DEG 35KT 4021 12017

$$

BENINATO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 2:00 PM PDT, 1 hour 33 minutes earlier.

Area forecast discussion, Aug 31, 2:00 PM PDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
200 PM PDT FRI AUG 31 2007

.SHORT TERM...
STATIONARY CONVERGENCE ZONE SET UP ACROSS THE SIERRA NEAR TAHOE INTO
WESTERN NV THIS MORNING BETWEEN STRONG HIGH PRESSURE ACROSS THE
SOUTHWEST AND A SHORTWAVE MOVING INTO PACNW COAST. THIS HAS RESULTED
IN AREAS OF STRONG THUNDERSTORMS ALONG AND NORTH OF INTERSTATE 80
WHERE BEST HEATING HAS OCCURRED. EXPECT SCATTERED THUNDERSTORMS TO
CONTINUE NORTH OF INTERSTATE 80 THROUGH THIS EVENING WITH ISOLATED
STRONG STORMS PRODUCING LOCALLY HEAVY RAIN AND POSSIBLY SOME HAIL.
WILL HAVE TO WATCH FOR TRAINING CELLS THAT COULD PRODUCE FLASH FLOOD
CONDITIONS IN STEEPER TERRAIN. ELSEWHERE ACROSS NORTHEAST CA AND
WESTERN NEVADA ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL
CONTINUE THROUGH THIS EVENING.

12Z SOUNDING FROM RENO THIS MORNING INDICATED VERY UNSTABLE AND
MOIST AIRMASS. UPPER WINDS HAVE INCREASED SO THUNDERSTORM MOVEMENT
HAS BEEN FAIRLY UNIFORM AROUND 20KT FROM THE SOUTHWEST. EVEN WITH
MODERATE MOVEMENT OF THUNDERSTORMS THIS AFTERNOON AND
EVENING...EXPECT STRONGER STORMS TO PRODUCE LOCALLY BRIEF HEAVY
RAIN. WILL CLOSELY MONITOR HAWKINS AND ANGORA FIRE BURN AREAS FOR
FLASH FLOODING POTENTIAL WHERE LESS THAN ONE THIRD INCH IN AN HOUR
COULD CAUSE PROBLEMS.

FOR SATURDAY SOUTHWEST WINDS ALOFT ARE STRONG ENOUGH NORTH OF
TAHOE/RENO AND INTERSTATE 80 TO LIMIT CONVECTION TO MAINLY TO THE
SOUTH AND EAST OF I-80 AND SOUTH OF TAHOE...WHERE WEAKER WINDS ALOFT
WILL COMBINE WITH CONTINUED MODERATE INSTABILITY AND AMPLE MOISTURE
FOR AT LEAST ISOLATED CONVECTION.

SUNDAY AND MONDAY CONVECTION SHOULD BE LIMITED TO THE MONO-MINERAL
CONVERGENCE ZONE AS DRIER SOUTHWEST FLOW ALOFT SPREADS SOUTH ALONG
THE SIERRA AND ACROSS MUCH OF WESTERN NV. MONDAY A DEEP TROUGH
APPROACHES THE WEST COAST WHICH WILL RESULT IN GUSTY WINDS ALONG
NORTH OF INTERSTATE 80 AND MORE STABLE...DRY CONDITIONS IN THAT AREA.

TEMPERATURES WILL REMAIN WELL ABOVE NORMAL THROUGH MONDAY BEFORE
COOLING ON TUESDAY. WHILE OVERNIGHT LOWS WILL VARY FROM 5 TO 12
DEGREES ABOVE NORMAL FOR THIS TIME OF YEAR...DAYTIME HIGHS WILL
REMAIN A GOOD 10 DEGREES ABOVE NORMAL VALUES FOR EARLY SEPTEMBER. JAH

.LONG TERM...TUESDAY THROUGH FRIDAY...
DRY COLD FRONT PASSAGE STILL ON TRACK FOR TUESDAY ALTHOUGH LATEST
MEDIUM RANGE GUIDANCE POINTS TOWARD A MORE MODEST AND SHORT LIVED
COOLING AS CENTER OF UPR LOW FILLS AS IT MOVES ACROSS THE NWRN
US...WITH RIDGE REBUILDING OFF THE WEST COAST AND SPREADING INTO
CA-NV BY LATE NEXT WEEK. NO PRECIP IS EXPECTED DURING THE EXTENDED
PERIOD.

TEMPS WILL BEGIN TO DECREASE ON TUESDAY AS FRONT APPROACHES AND
MOVES THRU THE REGION WITH WIND GUSTS LIKELY REACHING OR EXCEEDING
30 MPH IN MOST AREAS. WEDNESDAY SHOULD BE THE COOLEST DAY NEXT WEEK
WITH LIGHT NE-E FLOW KEEPING VALLEY TEMPS IN THE MID-UPR 80S. A
GRADUAL WARMING TREND WILL THEN RESUME WITH MAX TEMPS REBOUNDING TO
THE LOWER 90S IN THE VALLEYS BY FRIDAY. LIGHT FLOW ALOFT AND DAYTIME
HEATING WILL LEAD TO AFTERNOON CU BUILDUPS IN THE MINERAL-MONO
CONVERGENCE ZONES BOTH THURS-FRI. INSTBY LOOKS MARGINAL FOR TSTM
FORMATION SO THE FORECAST IN THESE AREAS WILL REMAIN DRY FOR
NOW. MJD
&&

.AVIATION...
SHRA/TSRA WITH OCNL MVFR CIGS/VSBY WILL CONTINUE THRU 03Z WITH BRIEF
IFR PSBL IN CORES OF STRONGER CELLS WITH CONVECTIVE OUTFLOW GUSTS TO
35 KT. AFT 03Z...VFR CONDS WITH LIGHT WINDS WILL PREVAIL THRU SAT
MORNING. ISOLD SHRA/TSRA AFT 20Z SAT E OF KTVL-KRNO-GERLACH LINE
WITH OUTFLOW GUSTS TO 35 KT AND OCNL MVFR CIGS/VSBY. MJD
&&

.FIRE WEATHER...
THUNDERSTORMS THROUGH TONIGHT WILL BE WET...HOWEVER STORM MOTION OF
20-25 MPH WILL ALLOW FOR LIGHTNING STRIKES AND POTENTIAL FIRE STARTS
AWAY FROM THE CORES OF THE STORMS. THERE HAS BEEN QUITE A BIT OF
TRAINING OF STORMS OVER MANY AREAS...SO THE FEELING STILL IS THAT
MOST FIRE STARTS WILL RECEIVE RAINFALL AMOUNTS OF .05-.15 INCHES
THROUGH TONIGHT. COVERAGE OF TSTMS IS EXPECTED TO REMAIN ISOLATED
WHICH WILL LESSEN THE FIRE WEATHER THREAT SOMEWHAT.

DRY SOUTHWEST FLOW MOVES ACROSS THE AREA NORTH OF HIGHWAY 50 THIS
WEEKEND BRINGING LOWER DAYTIME HUMIDITIES AND FAIR TO POOR HUMIDITY
RECOVERIES. GUSTY AFTERNOON BREEZES WILL ALSO DEVELOP...BUT WITH 700
MB FLOW AROUND 20 KTS AND SIMILAR TODAY...FEEL THAT GUSTS WILL
GENERALLY BE IN THE 25-30 MPH RANGE WITH ONLY ISOLATED WIND PRONE
AREAS COMING CLOSE TO RED FLAG. SUNDAY THE 700 MB FLOW AND SURFACE
GRADIENT ACTUALLY RELAXES A LITTLE FOR SLIGHTLY LESS WIND.

THE MAIN CONCERN WILL BE MONDAY AND MONDAY NIGHT AS FAR AS WIND AND
HUMIDITY. A STRONG LOW PRESSURE SYSTEM WILL APPROACH THE PAC NW
COAST ON MONDAY WITH STRENGTHENING SURFACE GRADIENT AND 700 MB WINDS
NEAR 30 KTS. STRONG HEATING AND MIXING SHOULD TAKE PLACE WITH WINDS
BECOMING STRONG IN THE AFTERNOON. HUMIDITIES SHOULD STILL REMAIN
BELOW 15 PERCENT AT LEAST IN THE RENO/CARSON CITY AREAS AND UP INTO
NRN WASHOE COUNTY. THE SPEED OF THE TROUGH WILL DETERMINE HOW FAST
THE HUMIDITY COMES UP FROM TAHOE INTO LASSEN COUNTY...BUT ALL ZONES
NORTH OF HIGHWAY 50 COULD POTENTIALLY SEE RED FLAG CONDITIONS.
WATCHES MAY NEED TO BE ISSUED OVER THE WEEKEND. WINDS WILL LIKELY
REMAIN GUSTY OVERNIGHT MONDAY AS THE TROUGH MOVES THROUGH. BENINATO

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...NONE.
&&

HTTP://WEATHER.GOV/RENO

In the hours before

Special weather statement, Aug 31, 9:40 AM PDT, 5 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
940 AM PDT FRI AUG 31 2007

CAZ072-073-NVZ001>004-311730-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-MINERAL
AND SOUTHERN LYON COUNTIES-MONO-WESTERN NEVADA BASIN AND RANGE
INCLUDING PYRAMID LAKE-
940 AM PDT FRI AUG 31 2007

...THUNDERSTORMS CONTINUING OVER PORTIONS OF EASTERN CALIFORNIA AND
WESTERN NEVADA...

AT 935 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS IN THE LAKE TAHOE BASIN FROM CARNELIAN BAY TO
BLISS STATE PARK...AND FROM MARKLEEVILLE TO BRIDGEPORT MOVING INTO
SOUTHERN LYON AND DOUGLAS COUNTIES...MOVING NORTHEAST AT 25 MPH.

OCCASIONAL LIGHTNING...MODERATE TO HEAVY RAIN PRODUCING A QUICK
QUARTER TO ONE THIRD INCH OF RAINFALL REDUCING VISIBILITIES TO LESS
THAN THREE MILES...AND POSSIBLE SMALL HAIL...ARE EXPECTED WITH THESE
STORMS.

THESE STORMS WILL BE...
  NEAR INCLINE VILLAGE AND TOPAZ LAKE BY 945 AM PDT.
  NEAR HAWTHORNE BY 950 PM PDT.
  NEAR WASHOE VALLEY...WELLINGTON AND SMITH VALLEY BY 955 AM PDT.

ANYONE TRAVELING IN THE LAKE TAHOE BASIN THIS MORNING...AND ALONG
HIGHWAY 395 BETWEEN TOPAZ LAKE AND BRIDGEPORT CAN EXPECT WET ROADS
AND LIMITED VISIBILITY. ADDITIONAL ISOLATED THUNDERSTORMS ARE LIKELY
THROUGH THE REMAINDER OF THE MORNING OVER PORTIONS OF SOUTHERN MONO
COUNTY.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

MJD
Special weather statement, Aug 31, 10:04 AM PDT, 5 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
1004 AM PDT FRI AUG 31 2007

NVZ001-003-311740-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-
1010 AM PDT FRI AUG 31 2007

...THUNDERSTORMS MARCHING ACROSS WESTERN NEVADA...

AT 1010 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR THE HAWKEN BURN AREA IN SOUTHWEST
RENO...AND AN AREA OF RAIN AND THUNDERSTORMS OVER EASTERN DOUGLAS
AND SOUTHERN LYON COUNTIES...MOVING NORTHEAST AT 20 MPH.

OCCASIONAL LIGHTNING...MODERATE TO HEAVY RAIN WITH RAINFALL
PRODUCING A QUICK QUARTER TO ONE THIRD INCH OF RAINFALL REDUCING
VISIBILITIES TO LESS THAN THREE MILES...AND SMALL PEA OR MARBLE SIZE
HAIL...AND LOCAL WIND GUSTS OF 30 TO 40 MPH ARE EXPECTED WITH THESE
STORMS.

THIS STORM WILL BE...
  OVER RENO INCLUDING THE RENO-TAHOE INTERNATIONAL AIRPORT BY 1020
AM PDT.
  NEAR SPARKS AND SPANISH SPRINGS BY 1030 AM PDT.

THE STORMS IN LYON AND DOUGLAS COUNTIES WILL BE...
  NEAR YERINGTON BY 1020 AM PDT.
  NEAR SCHURZ BY 1035 AM PDT.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. USE EXTRA CAUTION WHEN DRIVING. STAY TUNED TO
NOAA ALL HAZARDS RADIO...WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL
MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS.

MJD
Special weather statement, Aug 31, 12:09 PM PDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
1209 PM PDT FRI AUG 31 2007

CAZ072-NVZ002-003-312000-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-
1209 PM PDT FRI AUG 31 2007

...MORE RAIN AND THUNDERSTORMS FOR LAKE TAHOE AND PARTS OF WESTERN
NEVADA...

AT 1215 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF RAIN WITH EMBEDDED THUNDERSTORMS ACROSS THE SOUTH AND
EAST PORTIONS OF THE LAKE TAHOE BASIN...NORTHERN ALPINE
COUNTY...MUCH OF DOUGLAS COUNTY...MOVING NORTHEAST AT 20 MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS BETWEEN
ONE TENTH AND ONE QUARTER INCH...AND REDUCED VISIBILITIES TO LESS
THAN THREE MILES AT TIMES...ARE EXPECTED WITH THIS AREA OF RAIN AND
THUNDERSTORMS.

THIS RAIN WILL REACH CARSON CITY...WASHOE VALLEY...AND DAYTON BY
1230 PM PDT. EXPECT WET ROADS AND REDUCED VISIBILITY ALONG HIGHWAY
395 BETWEEN RENO AND TOPAZ LAKE INTO THE EARLY AFTERNOON.

LIGHTER RAIN WILL MOVE ALONG INTERSTATE 80 BETWEEN LOCKWOOD AND
FERNLEY...AND ACROSS HIGHWAY 447 BETWEEN WADSWORTH AND PYRAMID LAKE
THROUGH 1 PM.

MJD
Special weather statement, Aug 31, 1:18 PM PDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
118 PM PDT FRI AUG 31 2007

CAZ070-071-NVZ005-312100-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-NORTHERN WASHOE
COUNTY-SURPRISE VALLEY CALIFORNIA-
118 PM PDT FRI AUG 31 2007

...STRONG THUNDERSTORMS ACROSS NORTHERN LASSEN AND MODOC COUNTIES
MAY PRODUCE LOCAL FLOODING...

AT 114 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF STRONG THUNDERSTORMS FROM NEAR BIEBER IN LASSEN COUNTY TO
THE FORT BIDWELL AND CEDARVILLE AREAS IN MODOC COUNTY.  THE STORMS
WERE MOVING NORTHEAST AT 20 MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND
ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE
MILES...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 30
TO 40 MPH... ARE EXPECTED WITH THIS STORM. EXPECT LOCAL FLOODING OF
ROADWAYS AND IN AREAS OF STEEPER TERRAIN.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

JAH
Special weather statement, Aug 31, 3:30 PM PDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
330 PM PDT FRI AUG 31 2007

CAZ070-071-NVZ005-010000-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-NORTHERN WASHOE
COUNTY-SURPRISE VALLEY CALIFORNIA-
330 PM PDT FRI AUG 31 2007

...STRONG FAST MOVING STORMS WITH GUSTY WINDS AND HEAVY RAIN...

AT 320 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
SEVERAL STRONG THUNDERSTORMS OVER NORTHEAST LASSEN COUNTY AND
NORTHERN WASHOE COUNTY.  THE STORMS ARE TRACKING NORTHEAST AT 20 TO
30 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS UP TO ONE
QUARTER INCH IN LESS THAN 30 MINUTES...AND WIND GUSTS NEAR 55 MPH.
BLOWING DUST WILL ALSO REDUCE VISIBILITIES TO NEAR ZERO AT TIMES.

TWO AUTOMATED WEATHER STATIONS IN NORTHERN WASHOE COUNTY HAVE
REPORTED 57 MPH WIND GUSTS WITH THESE STORMS.

IF YOU ARE IN NORTHERN WASHOE COUNTY AND NORTHEASTERN LASSEN
COUNTY...INCLUDING TRAVELING ALONG HIGHWAYS 447 NORTH OF GERLACH AND
AND HIGHWAY 395 NORTH OF RAVENDALE...BE PREPARED FOR THESE STORMS.
STAY TUNED TO NOAA ALL HAZARDS RADIO...OR WEATHER.GOV/RENO ON THE
INTERNET.

BRONG

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 2:36 PM PDTSevere Thunderstorm WarningREVLassen, Sierra24 min
Aug 31, 2:55 PM PDTSevere Thunderstorm WarningREVChurchill, Pershing, Washoe65 min
Aug 31, 3:54 PM PDTSevere Thunderstorm WarningREVPershing, Washoe51 min
Aug 31, 4:11 PM PDTSevere Thunderstorm WarningREVPershing, Washoe64 min

Nearby

Severe Thunderstorm Warnings in California, 2007Severe Thunderstorm Warnings in Nevada, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.